Mathematical Research Letters

Volume 13 (2006)

Number 4

Transverse knots and Khovanov homology

Pages: 571 – 586

DOI: http://dx.doi.org/10.4310/MRL.2006.v13.n4.a7

Author

Olga Plamenevskaya (Massachusetts Institute of Technology)

Abstract

We define an invariant of transverse links in $(S^3, \xi_{std})$ as a distinguished element of the Khovanov homology of the link. The quantum grading of this invariant is the self-linking number of the link. For knots, this gives a bound on the self-linking number in terms of Rasmussen’s invariant $s(K)$. We prove that our invariant vanishes for transverse knot stabilizations, and that it is non-zero for quasipositive braids. We also discuss a connection to Heegaard Floer invariants.

Full Text (PDF format)